Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 34, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 11, 2006, 11:28 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2006, 11:28 PM HST (09:28 UTC)
- Expired
- Nov 12, 2006, 5:26 PM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 9.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 120928 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1128 PM HST SAT NOV 11 2006 ...WIND ADVISORY FOR MAUNA KEA AND MAUNA LOA... .A LOW ALOFT SOUTHEAST OF THE STATE HAS CAUSED EAST WINDS TO INCREASE OVER THE HIGHER ELEVATIONS OF THE BIG ISLAND. THE WINDS WILL REMAIN STRONG ON SUNDAY AND GRADUALLY SHIFT TO SOUTHEAST. THE WINDS WILL SHIFT TO SOUTH AND WEAKEN SUNDAY EVENING. HIZ028-122230- /O.NEW.PHFO.WI.Y.0034.061112T0928Z-061113T0400Z/ BIG ISLAND SUMMITS- 1128 PM HST SAT NOV 11 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. REPORTS FROM INSTRUMENTS AT THE OBSERVATORIES ON MAUNA KEA SHOW THAT EAST WINDS HAVE INCREASED TO 30 MPH. WINDS OF 30 TO 39 MPH WILL CONTINUE ON SUNDAY...WITH THE WINDS GRADUALLY SHIFTING FROM EAST TO SOUTHEAST. THE WINDS WILL SHIFT TO SOUTH AND WEAKEN SUNDAY EVENING. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DONALDSON/RYSHKO
2 follow-up statements
000 WWHW70 PHFO 121829 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 829 AM HST SUN NOV 12 2006 ...WIND ADVISORY FOR MAUNA KEA MAUNA LOA AND HALEAKALA... .A LOW ALOFT MOVING OVER THE BIG ISLAND FROM THE SOUTHEAST WILL PRODUCE VERY WINDY CONDITIONS TODAY OVER THE HIGH TERRAIN OF MAUI AND THE BIG ISLAND. WINDS WILL EASE AND SHIFT FROM SOUTHEAST TO SOUTH DURING THE EVENING AS THE LOW ALOFT WEAKENS. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HIZ022-130400- /O.EXA.PHFO.WI.Y.0034.000000T0000Z-061113T0400Z/ HALEAKALA SUMMIT- 829 AM HST SUN NOV 12 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. SOUTHEAST WINDS OF 30 TO 40 MPH WILL CONTINUE THROUGH THE AFTERNOON. THE WINDS WILL SHIFT TO SOUTH AND WEAKEN DURING THE EVENING. $$ HIZ028-130400- /O.CON.PHFO.WI.Y.0034.000000T0000Z-061113T0400Z/ BIG ISLAND SUMMITS- 829 AM HST SUN NOV 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. SOUTHEAST WINDS OF 30 TO 40 MPH WILL CONTINUE INTO THE AFTERNOON. THE WINDS WILL SHIFT TO SOUTH AND WEAKEN LATE IN THE AFTERNOON. $$ WROE
000 WWHW70 PHFO 130326 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 526 PM HST SUN NOV 12 2006 ...WIND ADVISORY FOR MAUNA KEA MAUNA LOA AND HALEAKALA IS CANCELLED... .OVERVIEW...THE LOW ALOFT WHICH HAD BROUGHT WINDY CONDITIONS TO THE SUMMITS TODAY HAS MOVED JUST NORTH OF THE BIG ISLAND...AND WINDS ACROSS THE SUMMITS HAVE DROPPED BELOW THE ADVISORY LEVELS. HIZ022-028-130430- /O.CAN.PHFO.WI.Y.0034.000000T0000Z-061113T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 526 PM HST SUN NOV 12 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW 30 MPH. $$ WROE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 11, 8:30 PM HST, 2 hours 58 minutes earlier.
Area forecast discussion, Nov 11, 8:30 PM HST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SAT NOV 11 2006 .SYNOPSIS...A RIDGE NEAR THE ISLANDS WILL PRODUCE MUGGY WEATHER THROUGH SUNDAY. STARTING SUNDAY NIGHT...A TROUGH WEST OF KAUAI WILL DIG CLOSER TO THE ISLANDS. WINDS OVER KAUAI AND OAHU WILL SHIFT TO SOUTH AND THE CHANCE OF SHOWERS WILL INCREASE OVER THE WESTERN ISLANDS. A FRONT WILL MOVE OVER KAUAI ON TUESDAY AND STALL AS TRADE WINDS BUILD BACK OVER THE ISLANDS. THE STALLED FRONT WILL KEEP KAUAI RATHER SHOWERY MOST OF NEXT WEEK. && .DISCUSSION...WINDS OVER MAUNA KEA AND MAUNA LOA MAY APPROACH THE ADVISORY THRESHOLD BY MORNING SO WE WILL BE WATCHING CLOSELY TO SEE IF AN ADVISORY IS NEEDED OVERNIGHT. OTHERWISE...THE CURRENT FORECAST PACKAGE LOOKS GOOD. && .PREV DISCUSSION 400 PM...SOUTHEASTERLY WINDS OVER THE WESTERN END OF THE STATE WILL CONTINUE TO SLOWLY SHIFT SOUTHERLY ON SUNDAY... WHILE A WEAK UPPER LOW MAY ENHANCE SHOWERS ON THE BIG ISLAND. WITH THE BIG ISLAND ACTING AS A PARTIAL BLOCK TO THE SOUTHEASTERLY FLOW...THE SMALLER ISLANDS WILL EXPERIENCE LIGHT WINDS...LEADING TO LOCAL LAND AND SEA BREEZES...AND INCREASINGLY HUMID CONDITIONS ON SUNDAY. SEA BREEZES OVER THE SMALLER ISLANDS WILL RESULT IN CLOUDS AND SHOWERS OVER INTERIOR SECTIONS ON SUNDAY AFTERNOON...BUT WEAK RIDGING ALOFT WILL KEEP RAINFALL RATHER LIGHT THROUGH TOMORROW FOR THE WESTERN ISLANDS. RAINFALL WILL BE POTENTIALLY HEAVIER ON THE BIG ISLAND LATE TONIGHT AND SUNDAY AS A WEAK UPPER LOW MOVES OVER FROM THE SOUTHEAST. SO FAR...THIS FEATURE IS ENHANCING SHOWERS WITHIN THE TRADE WIND FLOW JUST SOUTH OF THE BIG ISLAND...BUT AS IT MOVES OVERHEAD ON SUNDAY...THE COMBINATION OF INSTABILITY AND DAYTIME HEATING MAY TRIGGER LOCALLY HEAVY SHOWERS. WITH 500 MB TEMPS OF -9C EXPECTED...A SLIGHT CHANCE OF THUNDERSTORMS WAS ADDED FOR THE BIG ISLAND SLOPES FOR TOMORROW AFTERNOON. THE TROUGH SEVERAL HUNDRED MILES WEST OF KAUAI WILL BRING WET AND UNSETTLED WEATHER TO THE WESTERN END OF THE STATE EARLY NEXT WEEK. AN UPPER TROUGH NOW APPROACHING THE DATELINE WILL DIVE SOUTHEASTWARD TOMORROW AND DEVELOP A FRONT ALONG THE TROUGH. THE FRONT AND ITS ASSOCIATED SHOWERS WILL REACH KAUAI LATE MONDAY NIGHT OR TUESDAY... BUT CONVERGENCE BANDS IN THE SOUTHERLY AND SOUTHWESTERLY FLOW AHEAD OF THE FRONT COULD BRING SHOWERS TO THE SMALLER ISLANDS AS EARLY AS SUNDAY NIGHT. FORECAST MODELS STALL THE FRONT AND MOST OF ITS ASSOCIATED RAINFALL NEAR OR OVER KAUAI ON TUESDAY...THEN BEGIN TO LIFT THE FRONT BACK TO THE NORTH LATE WEDNESDAY. THE LONG RANGE PICTURE IS STILL A BIT UNCERTAIN. LIGHT EAST WINDS AND DRIER CONDITIONS LOOK TO MAKE A RETURN ON THURSDAY. FORECAST MODELS HINT AT LOW LEVEL TROUGHING IN SOME FORM REDEVELOPING TO THE WEST OF THE STATE...WHICH MAY CAUSE WINDS TO VEER OUT OF THE SOUTHEAST AGAIN TO END THE WORK WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DONALDSON/WROE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.